Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 33, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 26, 2014, 8:18 PM MST for Cochise County, Arizona. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2014, 8:18 PM MST (03:18 UTC)
- Expired
- Jul 26, 2014, 9:15 PM MST
- In force
- 57 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 74 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 3.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 2668 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419 WUUS55 KTWC 270318 SVRTWC AZC003-270415- /O.NEW.KTWC.SV.W.0033.140727T0318Z-140727T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 818 PM MST SAT JUL 26 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF WILLCOX... * UNTIL 915 PM MST * AT 817 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF WILLCOX...AND MOVING WEST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KANSAS SETTLEMENT...COCHISE AND DRAGOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3204 11015 3242 11001 3221 10954 3197 10962 TIME...MOT...LOC 0318Z 103DEG 20KT 3211 10970 $$ KD
2 follow-up statements
582 WWUS55 KTWC 270340 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 840 PM MST SAT JUL 26 2014 AZC003-270415- /O.CON.KTWC.SV.W.0033.000000T0000Z-140727T0415Z/ COCHISE AZ- 840 PM MST SAT JUL 26 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MST FOR NORTH CENTRAL COCHISE COUNTY... AT 835 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER THE WILLCOX PLAYA...OR 11 MILES SOUTH OF WILLCOX...MOVING WEST AT 25 MPH TOWARD HIGHWAY 191 NEAR COCHISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH ACCOMPANIED BY BLOWING DUST AND LIMITED VISIBILITIES. IF YOU ENCOUNTER STRONG WINDS...BLOWING DUST AND POOR VISIBILITIES WHILE DRIVING...PULL OFF THE ROAD IF POSSIBLE...PUT THE VEHICLE IN PARK...TAKE YOUR FOOT OFF THE BRAKE AND WAIT UNTIL THE VISIBILITY IMPROVES. PROTECT YOUR HEAD FROM POSSIBLE FLYING DEBRIS. && LAT...LON 3204 11015 3242 11001 3221 10954 3197 10962 TIME...MOT...LOC 0338Z 083DEG 21KT 3209 10984 $$ KD
335 WWUS55 KTWC 270413 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 913 PM MST SAT JUL 26 2014 AZC003-270421- /O.EXP.KTWC.SV.W.0033.000000T0000Z-140727T0415Z/ COCHISE AZ- 913 PM MST SAT JUL 26 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COCHISE COUNTY WILL EXPIRE AT 915 PM MST... THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. PLEASE REPORT SEVERE WEATHER INCLUDING WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN TUCSON. LAT...LON 3204 11015 3242 11001 3221 10954 3197 10962 TIME...MOT...LOC 0411Z 083DEG 21KT 3207 11007 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:35 PM MST, 5 hours 43 minutes earlier.
Area forecast discussion, Jul 26, 2:35 PM MST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 235 PM MST SAT JUL 26 2014 .SYNOPSIS...A CHANCE OF SHOWERS AND THUNDERSTORMS LATE TODAY AND TONIGHT. WE WILL CONTINUE TO HAVE ENOUGH MOISTURE FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS DURING THE UPCOMING WEEK. SOME STORMS WILL GENERATE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. && .DISCUSSION...SOLID DEVELOPMENT IN THE SOUTHERN WHITE MOUNTAINS INCLUDING NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTIES...OTHERWISE STORMS ARE SLOW TO DEVELOP WITH OVERALL COVERAGE AND INTENSITY STRUGGLING. 12Z SOUNDING HAD DECENT MOISTURE AT 1.37 INCHES. RIGHT AT THE MOMENT WE CONTINUE TO RELY ON CONTINUED RECYCLE OF SURGE MOISTURE WITH MODEST LOW LEVEL REINFORCEMENT. MID LEVELS HOWEVER SHOWING SOME DRYING TRENDS WITH PRECIPITABLE WATER VALUES UNDER 1 INCH IMMEDIATELY UPSTREAM EAST AND SOUTHEAST AS PER BLENDED TOTAL PRECIPITABLE WATER AND GOES WATER VAPOR TRENDS. FAVORABLE TEMPERATURE PROFILE INCLUDING -7 AT H5 FROM EARLIER MAY BE SEEING A DEGREE OR TWO OF WARMING WITH FLUCTUATION OF THE SOUTHWEST QUADRANT OF THE HIGH STRENGTHENING OVER THE NEXT 6 HOURS. WE SHOULD STILL MANAGE TO COOK UP LATE DEVELOPING ACTIVITY THROUGH PORTIONS OF SANTA CRUZ AND COCHISE COUNTY TO GO WITH THE WHITE MOUNTAIN STORMS...BUT AREAS FURTHER WEST AND NORTH WILL HAVE TO RELY ON OUTFLOWS AND THINGS AREN'T EXPECTED TO GET NEARLY AS ORGANIZED TODAY. WITH SOME UNTAPPED ELEVATED CONVECTIVE POTENTIAL...KEEP AN EYE OUT FOR LATE EVENING ACTIVITY TRIGGERED BY OUTFLOWS. WE FINALLY BRING THE EASTERLY IMPULSE CURRENTLY NEAR THE BIG BEND AREA OF TEXAS INTO SOUTHEAST ARIZONA TOMORROW. THAT SHOULD HELP COOK UP A BUSY AFTERNOON AND EVENING SUNDAY. ECMWF HAS A SECONDARY HIGH CONSOLIDATION OVER SOUTHWEST PORTIONS OF THE STATE BY TUESDAY AND WEDNESDAY. THIS WOULD TEND TO TAMP DOWN THUNDERSTORMS A BIT AND CONFINE THEM TO MAINLY SE PORTIONS OF THE STATE WHILE HEATING THINGS UP A FEW DEGREES. && .AVIATION...VALID THRU 27/21Z. ENOUGH MOISTURE FOR ISOLD/SCT -TSRA/ -SHRA THIS AFTERNOON THRU TONIGHT. EXPECT MVFR VISIBILITIES WITH +TSRA AS WELL AS POTENTIAL WIND GUSTS TO NEAR 40-45 KTS. CLOUD DECKS GENERALLY AT 8-15K FT AGL THIS AFTERNOON THRU TONIGHT E OF KTUS...SPREADING WEST OVERNIGHT WITH PARTIAL CLEARING LATE. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL BE SUFFICIENT TO PROVIDE SCATTERED THUNDERSTORMS INTO AT LEAST THE MIDDLE OF THE UPCOMING WEEK. MUCH OF THIS ACTIVITY WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS. EXPECT STRONG...GUSTY AND ERRATIC WINDS NEAR THE STRONGER STORMS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH OCCASIONAL GUSTS DURING THE AFTERNOON HOURS DUE TO DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/BROST
In the hours before
Special weather statement, Jul 26, 4:39 PM MST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
439 PM MST SAT JUL 26 2014
AZZ509-510-270030-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
439 PM MST SAT JUL 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE AND EASTERN
GRAHAM COUNTIES UNTIL 530 PM MST...
AT 433 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SEVERAL STRONG THUNDERSTORMS WERE LOCATED SOUTHWEST AND
SOUTHEAST OF ROSE PEAK IN NORTHERN GREENLEE COUNTY AND ALSO EAST OF
THE CLIFTON AND GUTHRIE AREA. THESE STORMS WERE MOVING SOUTHWEST AT
AROUND 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND DIME TO PENNY SIZE HAIL.
AREAS AFFECTED BY THIS STORM INCLUDE...MORENCI...CLIFTON AND GUTHRIE.
LAT...LON 3275 10906 3263 10934 3330 10979 3352 10921
3326 10905
TIME...MOT...LOC 2334Z 046DEG 8KT 3325 10919
MOLLERELocal storm report, Jul 26, 6:15 PM MST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
615 PM MST SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND GST 6 SW GUTHRIE 32.88N 109.31W
07/26/2014 M58 MPH GREENLEE AZ RAWS
&&
EVENT NUMBER TWC1400069
KDSpecial weather statement, Jul 26, 6:24 PM MST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
624 PM MST SAT JUL 26 2014
AZZ509-511-270200-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA
RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
624 PM MST SAT JUL 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAHAM COUNTY UNTIL 700
PM MST...
AT 622 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTH OF SAFFORD...MOVING SOUTHWEST AT
15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. GUSTY WINDS COULD ALSO CREATE AREAS OF BLOWING DUST.
AREAS AFFECTED BY THIS STORM INCLUDE...FORT GRANT AND BONITA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3243 10960 3243 10994 3263 10999 3268 10971
3254 10958
TIME...MOT...LOC 0124Z 053DEG 12KT 3255 10973
KDSpecial weather statement, Jul 26, 6:41 PM MST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 641 PM MST SAT JUL 26 2014 AZZ509>511-270230- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 641 PM MST SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM COUNTY UNTIL 730 PM MST... AT 636 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF SAFFORD...MOVING WEST AT 10 TO 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SAFFORD...THATCHER...PIMA AND FORT THOMAS. LAT...LON 3271 10996 3306 11008 3313 10961 3287 10953 TIME...MOT...LOC 0140Z 078DEG 12KT 3294 10970 MOLLERE
Local storm report, Jul 26, 7:15 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
715 PM MST SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG PIMA 32.89N 109.83W
07/26/2014 GRAHAM AZ LAW ENFORCEMENT
ONE RAILROAD ARM DAMAGED. TWO TREES DOWN...FELL ON TOP
OF FENCE.
&&
EVENT NUMBER TWC1400070
KDThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:22 PM MST | Areal Flood Advisory | TWC | Greenlee | 83 min |
| Jul 26, 5:36 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 69 min |
| Jul 26, 6:24 PM MST | Special Weather Statement | TWC | Graham | 36 min |
| Jul 26, 6:41 PM MST | Special Weather Statement | TWC | Graham | 49 min |
| Jul 26, 7:07 PM MST | Areal Flood Advisory | TWC | Graham | 113 min |
| Jul 26, 9:23 PM MST | Special Weather Statement | TWC | 37 min | |
| Jul 26, 9:39 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 26, 9:56 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Jul 26, 10:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Jul 26, 10:42 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Jul 26, 11:11 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Jul 26, 11:33 PM MST | Special Weather Statement | TWC | Santa Cruz | 57 min |
| Jul 26, 11:46 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 37 min |
| Jul 26, 11:57 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 27, 12:15 AM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
| Jul 27, 12:31 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 59 min |
| Jul 27, 1:32 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 27, 2:09 AM MST | Special Weather Statement | TWC | Pima | 51 min |
| Jul 27, 1:11 PM MST | Special Weather Statement | TWC | Greenlee | 79 min |
| Jul 27, 2:29 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 46 min |
| Jul 27, 2:58 PM MST | Special Weather Statement | TWC | Graham | 77 min |
| Jul 27, 3:08 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 112 min |
| Jul 27, 3:14 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 33 min |
| Jul 27, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 14 min |
| Jul 27, 4:06 PM MST | Areal Flood Advisory | TWC | Graham | 84 min |
| Jul 27, 4:20 PM MST | Areal Flood Advisory | TWC | Graham | 85 min |
| Jul 27, 4:58 PM MST | Special Weather Statement | TWC | 77 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.